Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Have COPD, take prednisone when have exacerbation which stops the cough. Any damage to organ?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 595 Questions
I have COPD. There are no pulmonologists in this region. When I have an exacerbation, I take two 10mg predniscone and this stops the cough. Is this doing any damage to organs?
Posted Wed, 23 Oct 2013 in General Health
Answered by Dr. Yogesh D 1 hour later
Brief Answer:
Occasional steroids do not pose any threat.

Detailed Answer:
Hello Mr. Watson,

Thanks for the query, and I appreciate your concern for seeking help.

Occasional steroids do not have any major threat to any organs, that said you should not abruptly stop taking these steroids if you are on them for long time.

Instead of taking two tablets of 10 mg of prednisone, you could see if just one 10mg tablet has equal effect.

Even if there is no pulmonologist in the area where you live, COPD can be easily managed by an XXXXXXX medicine specialist, so consider making an appointment with an internist.

COPD exacerbation can also be managed equally effectively with other bronchodialotors such as salbutamol, theophyllin etc., you would indeed need a prescription to get them, but as I said earlier, you can get a prescription from an internist.

I sincerely hope this answers your question. You are most welcome to ask me any other question if you have any.

Wishing you good health.

Warm regards,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor